Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Feb 17, 2009, 3:39 PM EST for Sumter County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2009, 3:39 PM EST (20:39 UTC)
- Expired
- Feb 17, 2009, 7:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 172039 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 339 PM EST TUE FEB 17 2009 ...RED FLAG WARNING UNTIL 7 PM EST FOR MOST COASTAL COUNTIES... .DRY AIRMASS REMAINS OVER WESTERN FLORIDA WITH HUMIDITIES REMAINING BELOW 34 PERCENT NEAR THE COAST FROM LEVY DOWN TO SARASOTA... FLZ039-042-043-048-049-051-055-060-180000- /O.NEW.KTBW.FW.W.0022.090217T2039Z-090218T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA- 339 PM EST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. EASTERLY FLOW REMAINS WEAK WITH LOW LEVEL MOISTURE STILL TO THE EAST OF THE AREA. WARNING CONDITIONS ARE EXPECTED THROUGH THE REST OF THE AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 17, 1:40 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 17, 1:40 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 140 PM EST TUE FEB 17 2009 .SHORT TERM (TONIGHT - THURSDAY)...FLAT RIDGE OVER THE GULF AND FL PENINSULA WILL BREAK DOWN AS NEXT TROUGH EVOLVES ACROSS THE EASTERN HALF OF THE COUNTRY THROUGH THURSDAY. A COLD FRONT OVER THE MIDDLE OF THE COUNTRY WILL GRADUALLY MOVE EAST TONIGHT TOWARD THE MISS RIVER VALLEY AND THEN ACROSS THE DEEP SOUTH TOWARD OUR AREA LATE WED. THE FRONT IS STILL PROGGED TO MOVE ACROSS OUR CWA DURING THE DAY THURSDAY...HOWEVER MODEL MOISTURE FIELDS SEEM TO BE TRENDING DRIER WITH THIS FROPA...WHILE MOS POPS HAVE BEEN MORE CONSISTENT. RIGHT NOW LOOKS LIKE AREAS FROM TAMPA BAY NORTHWARD HAVE THE BEST CHANCE FOR RAIN LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...THUS WILL LEAVE CHANCE POPS IN PLACE FOR THAT TIME FRAME. SOUTH OF THE BAY...LOOKS LIKE POPS WILL BE 20/30 DURING THE DAYTIME THURSDAY...LOWEST SOUTH. IN THE MEANTIME...FAIR WX EXPECTED TONIGHT AND WEDNESDAY WITH LOWS TONIGHT IN THE MID 40S NORTH TO LOW 50S SOUTH...AND HIGHS ON WED IN THE MID-UPR 70S. WARM WED NIGHT JUST AHEAD OF THE FRONT WITH TEMPS ONLY FALLING TO THE MID-UPR 50S. SLIGHTLY COOLER THURS...MAINLY NORTH WHERE FROPA OCCURS EARLIER (UPR 60S)...BUT WARMER SOUTH WITH HIGHS IN THE MID 70S. && .LONG TERM (THURSDAY NIGHT-TUESDAY)...MID RANGE MODELS ARE IN DECENT AGREEMENT THAT A QUIET WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE PERIOD. NORTH FLOW...HIGH PRESSURE...AND BELOW AVERAGE TEMPERATURES WILL BE IN PLACE THURSDAY NIGHT AND FRIDAY...BEFORE EASTERLY FLOW AND MODERATING CONDITIONS WILL ENSUE INTO THE WEEKEND. A WEAK FRONTAL SYSTEM IS EXPECTED TO IMPACT FLORIDA LATE IN THE WEEKEND...WITH DRY AND STABLE CONDITIONS MOVING INTO THE AREA IN ITS WAKE FOR THE FIRST PART OF NEXT WEEK. TEMPERATURES WILL APPROACH OR DROP BELOW FREEZING IN MANY AREAS FROM HILLSBOROUGH COUNTY NORTHWARD ON FRIDAY. DETAILS OF THE POSSIBLE FREEZE WILL BECOME CLEARER OVER THE NEXT SEVERAL DAYS. && .AVIATION...VFR CONDITIONS WITH MOSTLY CLEAR SKIES AND LIGHT TO MODERATE WINDS WILL PREVAIL THE NEXT 24 HOURS. && .MARINE...PRES GRADIENT WILL TIGHTEN OVER THE EASTERN GULF TONIGHT AND WEDNESDAY AS THE FRONT MOVES EASTWARD. WINDS WILL INCREASE TO 15-20 KT OVER THE GULF WATERS LATE TONIGHT AND PERSIST THROUGH WEDNESDAY. SCEC HEADLINES WILL BE NEEDED. WINDS WILL SHIFT TO NW AND INCREASE TO 20KT WITH HIGHER GUST BEHIND THE FRONT LATE THURSDAY... THUS SCA WILL BE NEEDED. WINDS WILL GRADUALLY DIMINISH BY LATE FRIDAY AND MARINE CONDITIONS FOR SATURDAY LOOK GOOD AS THE NEXT HIGH SETTLES OVER THE WATERS. THIS WILL BE SHORT LIVED AS THE NEXT FRONT APPROACHES LATE SATURDAY OR SATURDAY NIGHT WITH INCREASING WINDS. && .FIRE WEATHER...RH AT A FEW LOCATIONS HAS FALLEN BELOW 35 PERCENT...BUT GIVEN HIGHER DWPTS UPSTREAM...DURATIONS SHOULD FALL SHORT OF 4 HOURS. MOISTURE WILL INCREASE TONIGHT THROUGH THURSDAY AHEAD AND ALONG THE FRONT...SO NO FIRE WX ISSUES EXPECTED DURING THIS TIME. THE NEXT CHANCE FOR CRITICAL RH VALUES AFTER TODAY APPEARS TO BE FRIDAY IN THE DRIER POST FRONTAL AIR. && .PRELIMINARY POINT TEMPS/POPS... TPA 52 74 60 70 / 5 5 20 40 FMY 51 78 59 76 / 5 5 10 20 GIF 51 77 60 72 / 5 5 20 40 SRQ 50 76 61 70 / 5 5 20 30 BKV 44 75 59 70 / 5 5 30 40 SPG 56 74 62 69 / 5 5 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...17/PETRO LONG TERM/AVIATION...05/CANTIN
Hazardous weather outlook, Feb 17, 4:04 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 404 AM EST TUE FEB 17 2009 FLZ039-042-043-048>052-055>057-060>062-065-172115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 404 AM EST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE INTO THE EASTERN GULF WEDNESDAY WITH ISOLATED TO SCATTERED LATE NIGHT SHOWERS ACROSS THE NORTH. THESE SHOWERS WILL SPREAD SOUTHWARD DURING THURSDAY AS THE FRONT MOVES SOUTH OVER FLORIDA. THIS FRONT WILL ALSO BRING HAZARDOUS WINDS AND SEAS TO THE COASTAL WATERS WEDNESDAY AND POSSIBLY LASTING UNTIL FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RKR
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.